Alert archive / North Carolina / Tornado Warnings in 2020
Tornado Warning 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Apr 26, 2020, 3:38 AM EDT for Carteret County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2020, 3:38 AM EDT (07:38 UTC)
- Expired
- Apr 26, 2020, 4:19 AM EDT
- In force
- 41 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Carteret County, NC
The radar
The Morehead City radar (KMHX), 25 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 3:49 AM EDT | TSTM WND DMG | 1 Nw Morehead City, NC | LARGE LIMB DOWN IN YARD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -388 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189
WFUS52 KMHX 260738
TORMHX
NCC031-260830-
/O.NEW.KMHX.TO.W.0010.200426T0738Z-200426T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
338 AM EDT Sun Apr 26 2020
The National Weather Service in Newport has issued a
* Tornado Warning for...
Carteret County in eastern North Carolina...
* Until 430 AM EDT.
* At 337 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Pine Knoll Shores, or 7 miles southwest of
Morehead City, moving northeast at 45 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Morehead City, Cedar Island, Harkers Island, North River, Sealevel,
Marshallberg, Davis, Smyrna, Straits, Atlantic, Pine Knoll Shores,
Harlowe, Otway, Wildwood, Williston, Open Grounds Farm, Stacy,
Bettie, Cedar Island Ferry Terminal and Michael J Smith Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.
&&
LAT...LON 3467 7694 3485 7676 3487 7669 3493 7666
3508 7636 3501 7623 3487 7621 3467 7647
3455 7677
TIME...MOT...LOC 0737Z 237DEG 40KT 3466 7684
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
SGK3 follow-up statements
459
WWUS52 KMHX 260751
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
351 AM EDT Sun Apr 26 2020
NCC031-260830-
/O.CON.KMHX.TO.W.0010.000000T0000Z-200426T0830Z/
Carteret NC-
351 AM EDT Sun Apr 26 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR CENTRAL
CARTERET COUNTY...
At 351 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Fort Macon State Park, or near Morehead City, moving
northeast at 60 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Morehead City, Harkers Island, Cedar Island, North River, Sealevel,
Marshallberg, Davis, Straits, Smyrna, Atlantic, Otway, Williston,
Open Grounds Farm, Stacy, Bettie, Michael J Smith Airport, Oceana
Pier, Rachel Carson Estuarine Reserve, Fort Macon State Park and
Cedar Island Ferry Terminal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.
&&
LAT...LON 3470 7678 3482 7671 3493 7666 3508 7636
3501 7623 3487 7621 3467 7647 3464 7655
3462 7671
TIME...MOT...LOC 0751Z 238DEG 52KT 3470 7668
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
SGK655
WWUS52 KMHX 260805
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
405 AM EDT Sun Apr 26 2020
NCC031-260830-
/O.CON.KMHX.TO.W.0010.000000T0000Z-200426T0830Z/
Carteret NC-
405 AM EDT Sun Apr 26 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR CENTRAL
CARTERET COUNTY...
At 405 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Marshallberg, or near Harkers Island, moving
northeast at 45 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Morehead City, Harkers Island, Sealevel, Marshallberg, Davis,
Straits, Smyrna, Atlantic, Otway, Williston, Stacy, Bettie and
Gloucester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.
&&
LAT...LON 3464 7655 3467 7657 3474 7666 3486 7651
3501 7623 3487 7621 3467 7647
TIME...MOT...LOC 0805Z 243DEG 37KT 3473 7652
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
SGK247
WWUS52 KMHX 260819
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
419 AM EDT Sun Apr 26 2020
NCC031-260829-
/O.CAN.KMHX.TO.W.0010.000000T0000Z-200426T0830Z/
Carteret NC-
419 AM EDT Sun Apr 26 2020
...THE TORNADO WARNING FOR CENTRAL CARTERET COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 3464 7655 3467 7657 3474 7666 3486 7651
3501 7623 3487 7621 3467 7647
TIME...MOT...LOC 0816Z 237DEG 40KT 3482 7636
$$
SGKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 26, 1:59 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 26, 1:59 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
159 AM EDT Sun Apr 26 2020
.SYNOPSIS...
A warm front will push north through the region early this
morning, followed by a weak cold front later in the morning.
Another stronger cold front will cross the area tomorrow. A
stronger cold front will cross the area Monday morning with high
pressure building in behind it. A strong cold front will impact
the region mid to late next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 10 PM Sun...Impressive shortwave trough continues to
pivot into the TN/OH valleys this evening. The associated warm
front is pushing northward slowly, currently settled around Cape
Fear and spread NEwrd nearly paralleling our southern coast up
to Cape Hatteras. This boundary is expected to push N over our
CWA and priming the atmosphere for decent instability overnight.
A dry line (well defined by Td gradient) will be approaching
from the west but the best upper level support and omega will be
displaced north and west towards the Triad. However, an upper
level dry slot will be nosing into the region overnight
depriving the region of deep moisture, though forecast soundings
are beginning to show a weaker dry slot overnight and PWAT
values over 1 inch, but uncertainty still remains regarding how
much impact this will have on convective development.
Latest 00Z hi res CAM runs hold onto a line of convection firing
overnight, beginning shortly after 06Z. MLCAPE values across a
variety of hi res models maintain a range of 1500-2500 J/kg with
ample with mid- level lapse rates up to 7 C/km. With low LCL
heights, up to 40 kt of 0-1km shear, 60+ kt of 0-6 km shear, and
consistently curved hodographs, tornadoes continue to be a
concern overnight. The 00Z HRRR shows SC values above 10 and STP
values nearing 5 for much of the southern CWA. It is notable
the 00Z HRRR also showed a decent line of discrete cells
covering our southern coast and infiltrating as far inland as
the coastal plains, essentially covering the entire CWA. While
the greatest severe potential remains along the southern coast,
it is worth emphasizing the entire CWA has a conditionally
sufficient atmosphere conducive for severe weather.
To reemphasize, this threat is highly conditional on a
sufficient lifting mechanism being present and drier air aloft
not depriving the environment of necessary moisture. If storms
do fire, the highest threat window is between 06-12z overnight.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
As of 1000 PM Sat...No changes to prev disc.
Prev disc...The boundary/front will sweep offshore pushing any
potential convection well off the coast with dew points falling
quickly during the day and skies clearing. Despite increasing
CAA late as the upper low lifts north, low- level thicknesses
remain high at around 1385-1390 m along with gusty southwesterly
flow. Thus it should be another warm day with highs climbing
into the upper 70s to potentially a few 80s closer to the coast.
The atmosphere will be well mixed up to 850 mb with winds there
of 30-40 kt, so some gusts to 20-25 kt are likely especially
across the coastal plain.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
As of 315 AM Sat...Mainly dry conditions early next week before
the next frontal system impacts the area Wednesday night
through Thursday.
Sunday night and Monday...The low will move off the Northeast
coast Monday morning, bringing a stronger cold front Monday
morning. While there is some modest pre- frontal moisture
convergence, persistent dry air aloft is expected to win-out,
making precip unlikely. Increased cloud cover associated with
the frontal passage and better CAA behind this front will limit
highs Monday to the mid- 60s to near 70.
Tuesday through Wednesday...Ridging aloft builds overhead
Tuesday and Tuesday night, keep a dry forecast in place. Surface
high pressure passes south of the area during this time,
settling offshore Wednesday as moisture advection begins to
increase. Tuesday will be seasonable, with Wednesday a few
degrees warmer.
Wednesday Night through Friday...The next cold front, associated
with stacked low pressure that will lift from the Midwest across the
Northeast through the second half of the week, will impact the area
Wednesday night and Thursday. Showers and thunderstorms are expected
with this system, with strong low level wind shear thanks to a pre-
frontal LLJ bringing the potential for organized convection. The
severe weather threat will be refined in subsequent forecast
updates.
The cold front is expected to cross the area sometime Thursday into
Thursday night, with high pressure builds back in Friday, bringing a
return to settled weather.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Short Term /through 06z Monday/...
As of 130 AM Sun...A weak wave of surface low pressure moving
across central North Carolina early this morning, advecting
moisture over a very shallow surface layer and bringing
widespread IFR to LIFR, which is occasionally building to the
surface as fog. MVFR will become more prevalent through the
next several hours as a warm front lifts north across the area
and WAA increases the depth of the mixed layer. Scattered
showers and thunderstorms will cross the area through the early
morning hours, with gusty winds and hail possible in the
strongest storms.
A weak cold front will cross the terminals around dawn bringing
an end to precip chances and ceiling restrictions. Gusty
southwest winds are on tap for Sunday, with clearing skies
through the day.
Long Term /Sunday night through Wednesday/...
As of 320 AM Sat...VFR conditions prevail Sunday night. A cold
front crossing the area Monday morning could bring some low
cloud, but the potential for flight restrictions is uncertain.
VFR returns later Monday and prevail through midweek.
&&
.MARINE...
Short Term /Tonight and Sunday/...
As of 350 PM Sat...Latest local obs and buoys show seas have
finally dropped to around 4-5 feet across the waters today in
northeast to easterly flow of 10-15 kt. Winds will veer
southerly overnight becoming southwesterly by daybreak Sunday as
a warm front advances north across the waters. Winds increase
back to 20-25 kt with gusts up to 30 kt, and seas respond in
turn reaching a peak of 7-9 feet by late Sunday. New SCAs have
been issued starting overnight and extending well into Monday as
seas slowly subside.
Long Term /Sunday night through Wednesday/...
As of 330 AM Sat...Low pressure crossing the Mid-Atlantic will
keep breezy southwesterly winds in place Sunday night. Elevated
seas of 5-8+ ft in mainly southerly windswell will occur during
this times, and SCAs will be need for most of the marine area.
A cold front will cross the waters Monday, with a brief
northwesterly surge behind it. Light winds then prevail Tuesday
as high pressure passes south of the area, allowing seas to
gradually subside, and bringing the best period for marine
weather through the long term period. Southwesterly flow and
windswell increases again Wednesday ahead of the next cold
front.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through this evening for NCZ195-196-
199-204-205.
MARINE...Small Craft Advisory from 11 AM this morning to 4 AM EDT
Monday for AMZ135.
Small Craft Advisory until 8 PM EDT Monday for AMZ152-154.
Small Craft Advisory until 2 PM EDT Monday for AMZ156-158.
Small Craft Advisory from 11 AM this morning to 2 PM EDT
Monday for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...ML
SHORT TERM...ML
LONG TERM...RF/CB
AVIATION...CB
MARINE...CB/MSHazardous weather outlook, Apr 25, 9:52 PM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 952 PM EDT Sat Apr 25 2020 NCZ029-044>047-079>081-090>092-094-193-194-198-270200- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 952 PM EDT Sat Apr 25 2020 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Scattered strong to severe thunderstorms are possible overnight into Sunday morning. The main threat is damaging winds although an isolated tornado is also possible closer to the southern coast. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-205-270200- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 952 PM EDT Sat Apr 25 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Scattered strong to severe thunderstorms are possible overnight into Sunday morning. The main threat is damaging winds although an isolated tornado is also possible closer to the southern coast. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-270200- Northern Outer Banks- 952 PM EDT Sat Apr 25 2020 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Scattered strong to severe thunderstorms are possible overnight into Sunday morning. The main threat is damaging wind gusts. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 26, 2:10 AM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
210 AM EDT Sun Apr 26 2020
NCZ198-199-260645-
Coastal Onslow-Inland Onslow-
210 AM EDT Sun Apr 26 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ONSLOW COUNTY...
At 209 AM EDT, a strong thunderstorm was located over Edgecomb, or
near Surf City, moving northeast at 55 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jacksonville, North Topsail Beach, New River Station, Piney Green,
Camp Lejeune Center, Swansboro and Folkstone.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3442 7751 3446 7753 3447 7755 3447 7757
3448 7758 3461 7763 3479 7730 3457 7711
TIME...MOT...LOC 0609Z 240DEG 49KT 3450 7760
8Special weather statement, Apr 26, 2:40 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
240 AM EDT Sun Apr 26 2020
NCZ090-198-260715-
Inland Onslow-Duplin-
240 AM EDT Sun Apr 26 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONSLOW AND
SOUTHEASTERN DUPLIN COUNTIES...
At 240 AM EDT, a strong thunderstorm was located near Willard, or
near Wallace, moving northeast at 50 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jacksonville, Wallace, Beulaville, Cypress Creek, Catherine Lake,
Chinquapin and Albert J Ellis Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3476 7806 3498 7768 3478 7743 3468 7766
3472 7768 3472 7794 3471 7798 3473 7801
3473 7803
TIME...MOT...LOC 0640Z 235DEG 43KT 3470 7789
8Special weather statement, Apr 26, 2:49 AM EDT, 49 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 249 AM EDT Sun Apr 26 2020 NCZ092-194-195-198-199-260715- Coastal Onslow-West Carteret-Jones-Inland Onslow-Southern Craven- 249 AM EDT Sun Apr 26 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JONES...SOUTH CENTRAL CRAVEN...SOUTHEASTERN ONSLOW AND SOUTHWESTERN CARTERET COUNTIES... At 249 AM EDT, a strong thunderstorm was located near Onslow Beach, or near Camp Lejeune Center, moving northeast at 50 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Jacksonville, Piney Green, Camp Lejeune Center, Stella, Swansboro, Hubert and Cape Carteret. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3464 7753 3491 7708 3466 7686 3444 7736 TIME...MOT...LOC 0649Z 237DEG 43KT 3460 7732 8
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:10 AM EDT | Special Weather Statement | MHX | Onslow | 35 min |
| Apr 26, 2:40 AM EDT | Special Weather Statement | MHX | Onslow | 35 min |
| Apr 26, 2:49 AM EDT | Special Weather Statement | MHX | Onslow | 26 min |
| Apr 26, 3:01 AM EDT | Special Marine Warning | MHX | 59 min | |
| Apr 26, 3:24 AM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven | 51 min |
| Apr 26, 4:02 AM EDT | Special Marine Warning | MHX | 58 min | |
| Apr 26, 4:28 AM EDT | Special Weather Statement | MHX | Carteret | 32 min |
| Apr 26, 4:55 AM EDT | Special Marine Warning | MHX | 2 hr |
Nearby
Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.